Alert archive / California / Flash Flood Watches in 2021

Flash Flood Watch 2, NWS Sacramento, CA

January 25, 2021

NWS Sacramento, CA issued this flash flood watch at Jan 25, 2021, 3:09 PM PST. It took effect at Jan 26, 2021, 4:00 PM PST. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2021, 3:09 PM PST (23:09 UTC)
In effect from
Jan 26, 2021, 4:00 PM PST
Expired
Jan 28, 2021, 5:00 PM PST
In force
49 hr
Issued by
NWS Sacramento, CA
Flood severity
None

The text

As transmitted.

664 
WGUS66 KSTO 252309
FFASTO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Sacramento CA
309 PM PST Mon Jan 25 2021

CAZ017-261600-
/O.NEW.KSTO.FF.A.0002.210127T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
309 PM PST Mon Jan 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE 
HENNESSEY FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The National Weather Service in Sacramento has issued a

* Flash Flood Watch for the Yolo and Solano County portion of the 
  Hennessey Fire in the LNU Lightning Complex Burn Scar in northern 
  California.

* From Tuesday afternoon through Thursday afternoon

* Periods of heavy rainfall are forecasted over the Hennessey Fire in
  the LNU Lightning Complex Burn Scar, which may lead to flash 
  flooding and debris flows. The heaviest rainfall is expected Tuesday 
  night through Wednesday morning, with moderate rainfall continuing 
  through Thursday. Rainfall amounts of 2 to 3 inches are forecast 
  over the burn scar during the watch period.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Strong and damaging winds could cause downed trees and tree limbs. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-261600-
/O.NEW.KSTO.FF.A.0002.210127T0000Z-210129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
309 PM PST Mon Jan 25 2021

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The National Weather Service in Sacramento has issued a

* Flash Flood Watch for the SCU Complex burn scar in a portion of 
  northern California, including the following area, Northern San 
  Joaquin Valley.

* From Tuesday afternoon through Thursday afternoon

* Periods of heavy rainfall are forecasted over the SCU Complex, 
  which
  may lead to flash flooding and debris flows. The heaviest rainfall 
  is expected Tuesday night through Wednesday morning, with moderate 
  rainfall continuing through Thursday. Rainfall amounts of 3 to 4 
  inches are forecast over the burn scar during the watch period.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Strong 
  and damaging winds could cause downed trees and tree limbs. Be 
  sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

HEC
7 follow-up statements
384 
WGUS66 KSTO 261042
FFASTO

Flood Watch
National Weather Service Sacramento CA
242 AM PST Tue Jan 26 2021

CAZ017-270000-
/O.CON.KSTO.FF.A.0002.210127T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
242 AM PST Tue Jan 26 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE 
HENNESSEY FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* From this afternoon through Thursday afternoon

* Periods of heavy rainfall are forecasted over the Hennessey Fire in
  the LNU Lightning Complex Burn Scar, which may lead to flash 
  flooding and debris flows. The heaviest rainfall is expected Tuesday 
  night through Wednesday morning, with moderate rainfall continuing 
  through Thursday. Rainfall amounts of 2 to 4 inches are forecast 
  over the burn scar during the watch period.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Strong and damaging winds could cause downed trees and tree limbs. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-270000-
/O.CON.KSTO.FF.A.0002.210127T0000Z-210129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
242 AM PST Tue Jan 26 2021

...FLASH FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The SCU Complex burn scar in a portion of northern California, 
  including the following area, Northern San Joaquin Valley.

* From this afternoon through Thursday afternoon

* Periods of heavy rainfall are forecasted over the SCU Complex, 
  which
  may lead to flash flooding and debris flows. The heaviest rainfall 
  is expected Tuesday night through Wednesday morning, with moderate 
  rainfall continuing through Thursday. Rainfall amounts of 3 to 4 
  inches are forecast over the burn scar during the watch period.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Strong 
  and damaging winds could cause downed trees and tree limbs. Be 
  sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CM
591 
WGUS66 KSTO 262354
FFASTO

Flood Watch
National Weather Service Sacramento CA
354 PM PST Tue Jan 26 2021

CAZ017-271600-
/O.CON.KSTO.FF.A.0002.210127T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
354 PM PST Tue Jan 26 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE 
HENNESSEY FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the Hennessey Fire in
  the LNU Lightning Complex Burn Scar, which may lead to flash 
  flooding and debris flows. The heaviest rainfall is expected Tuesday 
  night through Wednesday morning, with moderate rainfall continuing 
  through Thursday. Rainfall amounts of 2 to 4 inches are forecast 
  over the burn scar during the watch period.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Strong and damaging winds could cause downed trees and tree limbs. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-271600-
/O.CON.KSTO.FF.A.0002.210127T0000Z-210129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
354 PM PST Tue Jan 26 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH 
THURSDAY AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The SCU Complex burn scar in a portion of northern California, 
  including the following area, Northern San Joaquin Valley.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the SCU Complex, 
  which
  may lead to flash flooding and debris flows. The heaviest rainfall 
  is expected Tuesday night through Wednesday morning, with moderate 
  rainfall continuing through Thursday. Rainfall amounts of 3 to 4 
  inches are forecast over the burn scar during the watch period.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Strong 
  and damaging winds could cause downed trees and tree limbs. Be 
  sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

HEC
067 
WGUS66 KSTO 270901
FFASTO

Flood Watch
National Weather Service Sacramento CA
101 AM PST Wed Jan 27 2021

CAZ017-272300-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
101 AM PST Wed Jan 27 2021

...FLASH FLOOD/DEBRIS FLOW WATCH REMAINS IN EFFECT THROUGH THURSDAY 
AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE HENNESSEY 
FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the Hennessey Fire 
  in the LNU Lightning Complex Burn Scar, which may lead to flash 
  flooding and debris flows.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-272300-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
101 AM PST Wed Jan 27 2021

...FLASH FLOOD/DEBRIS FLOW WATCH REMAINS IN EFFECT THROUGH THURSDAY 
AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The SCU Complex burn scar in a portion of northern California, 
  including the following area, Northern San Joaquin Valley.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the SCU Complex, 
  which may lead to flash flooding and debris flows.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Be sure 
  to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

Baruffaldi
990 
WGUS66 KSTO 272237
FFASTO

Flood Watch
National Weather Service Sacramento CA
237 PM PST Wed Jan 27 2021

CAZ017-281600-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
237 PM PST Wed Jan 27 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON 
FOR THE YOLO AND SOLANO COUNTY PORTION OF THE HENNESSEY FIRE IN THE 
LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the Hennessey Fire 
  in the LNU Lightning Complex Burn Scar, which may lead to flash 
  flooding and debris flows.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-281600-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
237 PM PST Wed Jan 27 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON 
FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The SCU Complex burn scar in a portion of northern California, 
  including the following area, Northern San Joaquin Valley.

* Through Thursday afternoon

* Periods of heavy rainfall are forecasted over the SCU Complex, 
  which may lead to flash flooding and debris flows.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Be sure 
  to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

HEC
558 
WGUS66 KSTO 281022
FFASTO

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Sacramento CA
222 AM PST Thu Jan 28 2021

CAZ019-290100-
/O.EXT.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
222 AM PST Thu Jan 28 2021

...FLASH FLOOD/DEBRIS FLOW WATCH NOW IN EFFECT THROUGH THIS 
AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch is now in effect for

* A portion of northern California, including the following area, 
  Northern San Joaquin Valley.

* Through this afternoon

* Periods of heavy rainfall and possible thunderstorms are 
  forecasted over the SCU Complex, which may lead to flash flooding 
  and debris flows.

* Heavy rainfall and possible thunderstorms over the SCU Complex 
  burn scar is expected during the period of the watch. Residents 
  near the SCU Complex burn scar should prepare for potential 
  flooding impacts. Be sure to stay up to date with information from 
  local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ017-290100-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
222 AM PST Thu Jan 28 2021

...FLASH FLOOD/DEBRIS FLOW WATCH REMAINS IN EFFECT THROUGH THIS 
AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE HENNESSEY 
FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* Through this afternoon

* Periods of heavy rainfall and possible thunderstorms are 
  forecasted over the Hennessey Fire in the LNU Lightning Complex 
  Burn Scar, which may lead to flash flooding and debris flows.

* Heavy rainfall and possible thunderstorms over the Hennessey Fire 
  in the LNU Lightning Complex Burn Scar is expected during the 
  period of the watch. Residents near the Hennessey Fire in the LNU 
  Lightning Complex Burn Scar should prepare for potential flooding 
  impacts. Be sure to stay up to date with information from local 
  authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

Baruffaldi
814 
WGUS66 KSTO 282229
FFASTO

Flood Watch
National Weather Service Sacramento CA
229 PM PST Thu Jan 28 2021

CAZ017-290100-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-
Including the cities of Sacramento
229 PM PST Thu Jan 28 2021

...FLASH FLOOD/DEBRIS FLOW WATCH REMAINS IN EFFECT UNTIL 5 PM PST 
THIS AFTERNOON FOR THE YOLO AND SOLANO COUNTY PORTION OF THE 
HENNESSEY FIRE IN THE LNU LIGHTNING COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The Yolo and Solano County portion of the Hennessey Fire in the 
  LNU Lightning Complex Burn Scar in northern California.

* Until 5 PM PST this afternoon

* Periods of heavy rainfall and isolated thunderstorms Thursday 
  afternoon are forecasted over the Hennessey Fire in the LNU 
  Lightning Complex Burn Scar, which may lead to flash flooding and 
  debris flows.

* Heavy rainfall over the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar is expected up to and during the period of the 
  watch. Residents near the Hennessey Fire in the LNU Lightning 
  Complex Burn Scar should prepare for potential flooding impacts. 
  Be sure to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

CAZ019-290100-
/O.CON.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Northern San Joaquin Valley-
Including the cities of Modesto and Stockton
229 PM PST Thu Jan 28 2021

...FLASH FLOOD/DEBRIS FLOW WATCH REMAINS IN EFFECT UNTIL 5 PM PST 
THIS AFTERNOON FOR THE SCU COMPLEX BURN SCAR...

The Flash Flood Watch continues for

* The SCU Complex burn scar in a portion of northern California, 
  including the following area, Northern San Joaquin Valley.

* Until 5 PM PST this afternoon

* Periods of heavy rainfall and isolated thunderstorms Thursday 
  afternoon are forecasted over the SCU Complex, which may lead to 
  flash flooding and debris flows.

* Heavy rainfall over the SCU Complex burn scar is expected up to 
  and during the period of the watch. Residents near the SCU Complex 
  burn scar should prepare for potential flooding impacts. Be sure 
  to stay up to date with information from local authorities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flash Flood Watch for a Burn Area means that conditions may 
develop that lead to flash floods, rock slides and/or debris flows.

&&

$$

Rowe
174 
WGUS66 KSTO 290113
FFASTO

Flood Watch
National Weather Service Sacramento CA
513 PM PST Thu Jan 28 2021

CAZ017-019-290215-
/O.EXP.KSTO.FF.A.0002.000000T0000Z-210129T0100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Southern Sacramento Valley-Northern San Joaquin Valley-
Including the cities of Sacramento, Modesto, and Stockton
513 PM PST Thu Jan 28 2021

...FLASH FLOOD/DEBRIS FLOW WATCH HAS EXPIRED FOR THE YOLO AND SOLANO 
COUNTY PORTION OF THE HENNESSEY FIRE IN THE LNU LIGHTNING COMPLEX 
BURN SCAR...

The Flash Flood Watch for a portion of northern California, 
including the following areas, Northern San Joaquin Valley and 
Southern Sacramento Valley has expired.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

CS

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this flash flood watch went out at Jan 25, 3:49 AM PST, 11 hours 20 minutes earlier.

Area forecast discussion, Jan 25, 3:49 AM PST, 11 hours 20 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
349 AM PST Mon Jan 25 2021

.SYNOPSIS...
Light rain and snow expected into early this morning as a cold
system moves across Northern California. Freezing temperatures are
expected across much the area Tuesday morning. A long duration, high
impact winter storm is expected Tuesday evening into Friday bringing
periods of gusty winds and moderate to heavy rain and mountain snow.
Potential for significant low elevation snow and damaging winds
Tuesday night and Wednesday.

&&

.DISCUSSION...
Radar shows continued rain and mountain snow showers across much of
interior Northern California early this morning. Rain amounts for
yesterday into this morning range anywhere from generally 0.10-
0.75", with a few locally higher amounts seen. Scattered
precipitation is expected to continue into the morning, with some
lingering mountain precipitation possible into the evening. Any
additional snow amounts for the afternoon and evening across the
Central Sierra are expected to be light.

Behind this system, breezy north winds are expected this afternoon
across the Valley with local gusts up to 30 mph possible. Skies
clear this evening and overnight temperatures quickly fall to near
or below freezing for most areas. Expect valley temperatures early
Tuesday morning anywhere from the mid 20s to low 30s and mountain
temperatures in the single digits to teens. A Hard Freeze Warning
has been issued for the Valley as this may be the first long
duration freeze event for the winter. This cold air precedes the
next storm and is what will lead to the low elevation snow at the
begining of this next event.

The advertised high impact, cold winter storm arrives Tuesday early
evening beginning in the northwest portion of the area and continues
southeast overnight into Wednesday. The biggest changes with the
forecast come with strong winds and low elevation snow across the
far northern Sacramento Valley. For the snow, snow levels begin
extremely low on Tuesday especially in the Shasta County and
northern Sacramento Valley area. Ensemble guidance indicates a good
chance for low elevation snow in this area between Tuesday evening
and Wednesday morning, possibly down to around 500 feet impacting
areas such as Redding with even some possible light accumulation
down to Red Bluff. Have expanded the Winter Storm Watch to include
these areas until Wednesday morning before snow levels begin to rise
through the day.

Southerly winds increase rapidly overnight as this storm moves in
with 925mb NAM winds maxing out around 80 mph. This may translate
to winds across the Valley of 35 to 45 mph with gusts of up to 60
mph. A High Wind Watch has been issued for these anticipated
damaging winds. With widespread rain and snow also anticipated
during these overnight hours, expect extremely poor visibilities
and hazardous travel conditions.

Snow levels increase on Wednesday above 3000 feet with heavy
snowfall expected to continue into Friday morning. By the end of the
week, multiple feet of snow will be likely in the mountains with a
few inches of rain in the Valley. There may be some breaks in Valley
precipitation during this multiple day event and rain may vary from
very light to extremely heavy at times. Local flooding may be of a
concern especially on roadways.

&&

.EXTENDED DISCUSSION (Friday THROUGH Monday)...
Active storm pattern continues late this week into early next
week as an upper trough remains off the coast bringing persistent
moist southwest flow into NorCal. Precipitation amounts likely to
be significantly less than earlier in the week on Friday and
Saturday giving a relative break to mountain travelers, but
another round of impactful mountain snow looks likely Sunday into
Monday.

&&

.AVIATION...
Widespread IFR expected to continue across the northern Sierra
Nevada into this evening with scattered snow showers. Elsewhere,
VFR conditions likely to predominate the next 24 hours except for
local MVFR vicinity lingering isolated showers until about 18Z.
Northerly surface wind gusts 20-25 kts in the Central Valley from
about 18Z until 00Z Tuesday.

&&

.STO WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 9 AM PST this morning for West
Slope Northern Sierra Nevada-Western Plumas County/Lassen Park.

Winter Storm Watch from Tuesday evening through late Thursday
night for Burney Basin / Eastern Shasta County-Motherlode-
Mountains Southwestern Shasta County to Western Colusa County-
Northeast Foothills/Sacramento Valley-Northern Sacramento Valley-
Shasta Lake Area / Northern Shasta County-West Slope Northern
Sierra Nevada-Western Plumas County/Lassen Park.

High Wind Watch from late Tuesday night through Wednesday
morning for Carquinez Strait and Delta-Central Sacramento Valley-
Motherlode-Mountains Southwestern Shasta County to Western
Colusa County-Northeast Foothills/Sacramento Valley-Northern
Sacramento Valley-Northern San Joaquin Valley-Southern
Sacramento Valley.

Winter Weather Advisory until 9 AM PST this morning for
Motherlode.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 2:15 AM PSTHigh Wind WatchSTO13 hr
Jan 25, 2:15 AM PSTHard Freeze WarningSTO31 hr
Jan 25, 2:59 PM PSTHigh Wind WarningSTO41 hr

Nearby

Flash Flood Watches in California, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.